Alert archive / New York / Freeze Warnings in 2016
Freeze Warning 7, NWS New York, NY
NWS New York, NY issued this freeze warning at Apr 13, 2016, 3:29 PM EDT for 4 counties in New York; 4 counties in Connecticut; Bergen County, Passaic County, New Jersey. It took effect at Apr 14, 2016, 2:00 AM EDT. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2016, 3:29 PM EDT (19:29 UTC)
- In effect from
- Apr 14, 2016, 2:00 AM EDT
- Expired
- Apr 14, 2016, 3:33 AM EDT
- In force
- 93 min
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Passaic County, NJ, Orange County, NY, Putnam County, NY, Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 72 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
145 WWUS71 KOKX 131929 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 329 PM EDT WED APR 13 2016 ...SUB FREEZING TEMPERATURES LATE TONIGHT INTO EARLY THURSDAY MORNING... CTZ005>008-NJZ002-103-NYZ067>070-141300- /O.UPG.KOKX.FZ.A.0004.160414T0600Z-160414T1300Z/ /O.NEW.KOKX.FZ.W.0007.160414T0600Z-160414T1300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-WESTERN BERGEN-ORANGE-PUTNAM- ROCKLAND-NORTHERN WESTCHESTER- 329 PM EDT WED APR 13 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...UPPER 20S TO LOWER 30S. * TIMING...2 AM TONIGHT TO 9 AM THURSDAY MORNING. * IMPACTS...SUB FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
024 WWUS71 KOKX 140023 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 823 PM EDT WED APR 13 2016 ...SUB FREEZING TEMPERATURES LATE TONIGHT INTO EARLY THURSDAY MORNING... CTZ005>008-NJZ002-103-NYZ067>070-140830- /O.CON.KOKX.FZ.W.0007.160414T0600Z-160414T1300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-WESTERN BERGEN-ORANGE-PUTNAM- ROCKLAND-NORTHERN WESTCHESTER- 823 PM EDT WED APR 13 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... * TEMPERATURES...UPPER 20S TO LOWER 30S. * TIMING...2 AM TONIGHT TO 9 AM THURSDAY MORNING. * IMPACTS...SUB FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
508 WWUS71 KOKX 140733 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 333 AM EDT THU APR 14 2016 CTZ005>008-NJZ002-103-NYZ067>070-140845- /O.CAN.KOKX.FZ.W.0007.000000T0000Z-160414T1300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-WESTERN BERGEN-ORANGE-PUTNAM- ROCKLAND-NORTHERN WESTCHESTER- 333 AM EDT THU APR 14 2016 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FREEZE WARNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this freeze warning went out at Apr 13, 1:52 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 13, 1:52 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
152 PM EDT WED APR 13 2016
.SYNOPSIS...
HIGH PRESSURE WILL SLOWLY BUILD ACROSS EASTERN CANADA THROUGH
FRIDAY...THEN SLOWLY SINKS SOUTHWEST THROUGH THE WEEKEND. THE HIGH
RETREATS FURTHER SOUTHWEST EARLY NEXT WEEK AS A COLD FRONT MOVES
INTO THE AREA ON TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST MAINLY ON TRACK WITH ONLY MINOR CHANGES TO TEMPS AND
DEWPOINTS FOR THE NEXT FEW HOURS TO ACCOUNT FOR LATEST TRENDS.
QUASI-ZONAL FLOW ALOFT OVER THE NE WITH SHORTWAVE ENERGY
APPROACHING FROM THE GREAT LAKES LATE. AT THE SURFACE...STRONG
HIGH PRES BUILDS ACROSS SERN CANADA FROM THE GREAT LAKES REGIONS.
LIGHT AND VRB WINDS THIS AFTN WILL LEAD TO SEABREEZE DEVELOPMENT
AT THE COASTS. OTHER THAN A FEW FAIR WX CU DEVELOPING FROM
HEATING THIS AFTN...STRONG SUBSIDENCE WILL AID IN SUNNY SKIES.
WENT SLIGHTLY HIGHER THAN MOS GUIDANCE FOR HIGHS AS THEY HAVE BEEN
RUNNING A FEW DEGREES ON THE LOW SIDE THIS SPRING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
SHORTWAVE TROUGH APPROACHES DURING THE EVE AND PASSES THROUGH THU
MORNING. COULD BE A 3 HR PERIOD OF FAIRLY THICK CIRRUS BETWEEN 00Z
AND 06Z TONIGHT...BUT IT SHOULD BE A BETTER SCENARIO FOR
DECOUPLING WINDS. THE GRADIENT DOES TIGHTEN A BIT TOWARDS
MORNING...HOWEVER IT'S EFFECTS USUALLY DON'T IMPACT INLAND
LOCATIONS. THEREFORE...FEEL THAT THERE IS A DECENT CHC FOR GOOD
RADIATIONAL COOLING AND THUS SUB-FREEZING TEMPERATURES INLAND ONCE
AGAIN. HAVE ISSUED A FREEZE WATCH AS A RESULT.
THURSDAY SHOULD BE ANOTHER VIRTUALLY CLOUD FREE DAY WITH STRONG
SUBSIDENCE AS RIDGING BUILDS IN AT THE SFC AND ALOFT. NEAR NORMAL
TEMPS IN THE 50S TO NEAR 60 ARE EXPECTED.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
CONTINUED GOOD AGREEMENT WITH A TRANSITION FROM MIDWEEK MEAN UPPER
TROUGHING TO UPPER RIDGING ACROSS THE NORTHEAST FRIDAY INTO THE
WEEKEND AS AS AN OMEGA BLOCKED PATTERN DEVELOPS...WITH CLOSED LOWS
ACROSS THE WESTERN US AND WESTERN ATLANTIC AND UPPER RIDGING IN
BETWEEN.
FOR FRI/SAT...THE REGION WILL BE UNDER THE INFLUENCE OF A MODERATING
CANADIAN MARITIME AIRMASS BETWEEN OFFSHORE LOWS AND STRONG CANADIAN
HIGH PRESSURE INITIALLY CENTERED OVER SOUTHEASTERN CANADA AND
EXTENDING SE DOWN THE COASTAL PLAIN INTO THE SE US. THIS SHOULD
SPELL MOSTLY SUNNY AND DRY CONDITIONS...WITH POTENTIALLY GUSTY
DIURNAL NE FLOW AND DAYTIME TEMPS MODERATING FROM THE UPPER
50S/LOWER 60S ON FRI TO LOWER TO MID 60S ON SAT. HAVE GONE A FEW OF
DEGREES ABOVE GUIDANCE...PARTICULARLY INTERIOR...BASED ON APRIL SUN
AND GOOD MIXING. STRENGTH OF WINDS WILL DEPEND ON PROXIMITY AND
STRENGTH OF OFFSHORE LOWS. SEE FIRE WEATHER SECTION FOR RELATED
CONCERNS. LATE DAY HYBRID SEABREEZE/EASTERLY FLOW IS LIKELY ALONG
THE COAST BOTH AFTERNOONS WITH TEMPS FALLING BACK INTO THE 50S.
POTENTIAL FOR FROST/FREEZE CONDITIONS OUTSIDE OF THE NYC/NJ METRO
THU NIGHT WITH NOCTURNAL DECOUPLING UNDER THE DRY CANADIAN HIGH
PRESSURE. DEPENDING ON STRENGTH OF GRADIENT...FROST CONDITIONS
POSSIBLE IN THESE AREAS FRI NIGHT.
FOR SUN/MON...MODELS IN GENERAL AGREEMENT WITH UPPER RIDGING
BEGINNING TO FLATTEN IN RESPONSE TO A STRONG UPPER LOW TRACKING EAST
THROUGH CANADA. AT THE SURFACE...HIGH PRESSURE CONTINUE TO SINK
SOUTHWARD...WITH A DEVELOPING RETURN FLOW AND CONTINUED MODERATION
IN AIRMASS. FOR THE SAME REASON AS EARLIER...HAVE CONTINUED TO GO A
FEW DEGREES ABOVE GUIDANCE...WITH HIGHS IN THE 70S SUN AND MON. IF
COLD FRONT APPROACH IS SLOWER EARLY NEXT WEEK...TEMPS COULD APPROACH
80 DEGREES ACROSS NYC/NJ METRO AND POINTS NW ON MON.
SEEMS TO BE A SIGNAL IN A COLD FRONT APPROACHING MON/TUE ASSOCIATED
WITH PAC/NORTHERN STREAM SHORTWAVE ENERGY DIGGING AROUND THE
CANADIAN UPPER LOW. THIS FEATURE MAY BE BRING SOME SHOWER
ACTIVITY...AND TEMPS SOMEWHAT TRENDING TOWARDS MORE SEASONABLE
LEVELS IN ITS WAKE.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
HIGH PRESSURE BUILDS IN THROUGH THE TAF PERIOD WITH VFR CONDITIONS
EXPECTED. FORECAST CONFIDENCE IS HIGH WITH CATEGORY AND MODERATE
WITH WIND FORECAST. UNCERTAINTY IS WITH SEA BREEZE TIMING WHICH
COULD VARY A FEW HOURS FROM FORECAST.
WINDS TRANSITION FROM NE FLOW 5-10 KT TO LIGHT AND VARIABLE WITH A
SEA BREEZE SOON THEREAFTER AT NEARLY THE SAME WIND SPEEDS THROUGH
LATE THIS AFTERNOON AND EARLY EVENING. CT TERMINALS ALREADY ARE
GETTING THE SEA BREEZE WITH KJFK SOON TO FOLLOW WITHIN THE NEXT
HOUR.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: TIMING OF WIND SHIFT ASSOCIATED WITH THE
AFTERNOON SEA BREEZE COULD BE OFF BY 30 MINUTES TO 1 HOUR.
KLGA FCSTER COMMENTS: TIMING OF WIND SHIFT ASSOCIATED WITH THE
AFTERNOON SEA BREEZE COULD BE OFF BY 1-2 HOURS.
KEWR FCSTER COMMENTS: TIMING OF WIND SHIFT ASSOCIATED WITH THE
AFTERNOON SEA BREEZE COULD BE OFF BY 1-2 HOURS.
KTEB FCSTER COMMENTS: TIMING OF WIND SHIFT ASSOCIATED WITH THE
AFTERNOON SEA BREEZE COULD BE OFF BY 1-2 HOURS.
KHPN FCSTER COMMENTS: TIMING OF WIND SHIFT ASSOCIATED WITH THE
AFTERNOON SEA BREEZE COULD BE OFF BY 1-3 HOURS.
KISP FCSTER COMMENTS: TIMING OF WIND SHIFT ASSOCIATED WITH THE
AFTERNOON SEA BREEZE COULD BE OFF BY 1-2 HOURS.
.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.THU-SAT NIGHT...VFR. NE WIND 10-15 KT...MAINLY DURING THE DAY
WITH WINDS LESS AT NIGHT.
.SUN-MON...VFR. WIND VARIABLE LESS THAN 10 KT.
&&
.MARINE...
SUB ADVSY CONDS PREVAIL THROUGH THU.
A COMBINATION OF A BUILDING EASTERLY SWELL FROM OFFSHORE LOW
PRESSURE AND PERSISTENT NE WINDS SHOULD BUILD AND MAINTAIN OCEAN
SEAS AT SCA LEVELS THU NIGHT INTO SAT. SCA WIND GUSTS ARE POSSIBLE
AS WELL...DEPENDENT ON EVOLUTION OF OFFSHORE LOWS. LOW PROB FOR
SCA GUSTS ON EASTERN NEARSHORE WATERS FRI/SAT.
WINDS SHOULD SUBSIDE SAT NIGHT INTO SUN AS HIGH PRESSURE MOVES OVER
THE WATERS. OCEAN SEAS WILL LIKELY BE SLOW TO SUBSIDE BELOW SCA
THOUGH...DUE TO EASTERLY SWELLS.
&&
.FIRE WEATHER...
FULL SUNSHINE AND RH VALUES IN THE 20S INTO THE WEEKEND...A
POTENTIALLY GUSTY NE FLOW FRI/SAT...AND A SPRING PRE-GREENUP
ENVIRONMENT WILL POSE A THREAT FOR MARGINALLY FAVORABLE FIRE
WEATHER CONDITIONS FRI AND SAT.
&&
.HYDROLOGY...
DRY THROUGH NEXT MONDAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
CTZ005>008.
NY...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
NYZ067>070.
NJ...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
NJZ002-103.
MARINE...NONE.
&&
AVIATION...JMHazardous weather outlook, Apr 13, 4:27 AM EDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 427 AM EDT WED APR 13 2016 CTZ005>008-NJZ002-103-NYZ067>070-140830- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-WESTERN BERGEN-ORANGE-PUTNAM- ROCKLAND-NORTHERN WESTCHESTER- 427 AM EDT WED APR 13 2016 ...FREEZE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. THERE IS ALSO THE POTENTIAL FOR FREEZING TEMPERATURES THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009>012-NJZ004-006-104>108-NYZ071>075-078>081-176>179-140830- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-EASTERN PASSAIC-HUDSON-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 427 AM EDT WED APR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-140830- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 427 AM EDT WED APR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 4:12 AM EDT | Freeze Watch | OKX | Orange, Putnam, Rockland, Westchester | 11 hr |
| Apr 13, 3:31 PM EDT | Small Craft Advisory | OKX | 4 days |
Nearby
Freeze Warnings in New York, 2016Freeze Warnings in Connecticut, 2016Freeze Warnings in New Jersey, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.